Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 222, NWS St. Louis, MO

September 10, 20144 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 10, 2014, 6:54 PM CDT for 4 counties in Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2014, 6:54 PM CDT (23:54 UTC)
Expired
Sep 10, 2014, 7:45 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IL, Madison County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 7:15 PM CDTTSTM WND DMGBreese, ILTELEPHONE POLE DOWN IN BREESE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 3:24 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS53 KLSX 102354
SVRLSX
ILC027-119-163-189-110045-
/O.NEW.KLSX.SV.W.0222.140910T2354Z-140911T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT WED SEP 10 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  NORTH CENTRAL WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 745 PM CDT

* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...
  AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HIGHLAND...NEW BADEN...BREESE...CARLYLE...TRENTON...AVISTON...
  ALBERS...ST. ROSE...GERMANTOWN...BECKEMEYER...SUMMERFIELD...
  DAMIANSVILLE...STOLLETOWN...BARTELSO...POSEY AND HUEY.

THIS WARNING INCLUDES CARLYLE LAKE RECREATIONAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3872 8923 3846 8929 3855 8991 3875 8986
TIME...MOT...LOC 2354Z 278DEG 37KT 3862 8976

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
3 follow-up statements
348 
WWUS53 KLSX 110002
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT WED SEP 10 2014

ILC163-110013-
/O.CAN.KLSX.SV.W.0222.000000T0000Z-140911T0045Z/
ST. CLAIR IL-
702 PM CDT WED SEP 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3846 8929 3852 8970 3852 8971 3860 8971
      3874 8969 3872 8923
TIME...MOT...LOC 0003Z 278DEG 37KT 3861 8964

$$

ILC027-119-189-110045-
/O.CON.KLSX.SV.W.0222.000000T0000Z-140911T0045Z/
MADISON IL-WASHINGTON IL-CLINTON IL-
702 PM CDT WED SEP 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
NORTH CENTRAL WASHINGTON AND SOUTHEASTERN MADISON COUNTIES UNTIL 745
PM CDT...

AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRENTON...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BREESE...CARLYLE...AVISTON...ALBERS...ST. ROSE...JAMESTOWN...
GERMANTOWN...BECKEMEYER...DAMIANSVILLE...STOLLETOWN...BARTELSO...
POSEY AND HUEY.

THIS WARNING INCLUDES CARLYLE LAKE RECREATIONAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 8929 3852 8970 3852 8971 3860 8971
      3874 8969 3872 8923
TIME...MOT...LOC 0003Z 278DEG 37KT 3861 8964

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
872 
WWUS53 KLSX 110026
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT WED SEP 10 2014

ILC119-110036-
/O.CAN.KLSX.SV.W.0222.000000T0000Z-140911T0045Z/
MADISON IL-
726 PM CDT WED SEP 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3846 8929 3852 8970 3852 8971 3858 8961
      3873 8937 3872 8923
TIME...MOT...LOC 0026Z 278DEG 37KT 3858 8934

$$

ILC027-189-110045-
/O.CON.KLSX.SV.W.0222.000000T0000Z-140911T0045Z/
WASHINGTON IL-CLINTON IL-
726 PM CDT WED SEP 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON AND
NORTH CENTRAL WASHINGTON COUNTIES UNTIL 745 PM CDT...

AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARLYLE...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HUEY.

THIS WARNING INCLUDES CARLYLE LAKE RECREATIONAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 8929 3852 8970 3852 8971 3858 8961
      3873 8937 3872 8923
TIME...MOT...LOC 0026Z 278DEG 37KT 3858 8934

HAIL...<.75IN
WIND...60MPH

$$

KANOFSKY
317 
WWUS53 KLSX 110043
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT WED SEP 10 2014

ILC027-189-110053-
/O.EXP.KLSX.SV.W.0222.000000T0000Z-140911T0045Z/
WASHINGTON IL-CLINTON IL-
743 PM CDT WED SEP 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND NORTH CENTRAL 
WASHINGTON COUNTIES WAS REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

LAT...LON 3846 8929 3852 8970 3852 8971 3858 8961
      3873 8937 3872 8923
TIME...MOT...LOC 0043Z 278DEG 37KT 3856 8912

$$

KANOFSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:35 PM CDT, 19 minutes earlier.

Area forecast discussion, Sep 10, 6:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT Wed Sep 10 2014

.SHORT TERM:  (Through Tonight)
Issued at 127 PM CDT Wed Sep 10 2014

Focus thru tonight will be precip chances.

Mdls remain in good agreement regarding timing of the cdfnt as
well as precip thru tonight. The cdfnt is currently just SE of
KUIN/KHAE swwd just NW of KMYJ/KVER area. This fnt shud be along a
K3LF to KFAM line at 6 pm this evening.

Believe precip will remain closely confined to the fnt thru much
of the evening. Can not rule out some light SHRA just behind the
fnt, but may be more DZ than actual RA. Precip may linger after
Midnight across far srn portions of the CWA, but much of the
remainder of the CWA shud be dry.

Even with the extensive cloud cover expected tonight, have trended
twd the cooler guidance as CAA shud rule across the region.
Trended temps tonight twd upstream obs earlier today.

.LONG TERM:  (Thursday through Next Wednesday)
Issued at 231 PM CDT Wed Sep 10 2014

Mdls remain in good agreement thru Thurs. By Thurs night, the
GFS/NAM/Local WRF begin to become fast outliers compared to the
ECMWF/GEM with the trof currently over far nwrn U.S. and swrn
Canada ejecting into the nrn Plains. The phasing of this trof will
determine precip chances as a weak fnt pushes thru the region.
With the uncertainty regarding this trof, will keep PoPs low for
now.

The GFS is also faster compared to the ECMWF/GEM with the next
trof impacting the region on Mon into Tues. Have maintained PoPs
for this trof as well, but once again, kept them on the low side.

Trended twd cooler guidance thru Fri with ample cloud cover
expected. Trended the weekend a little warmer as ample insolation
shud allow for max heating. Weak nly flow near the sfc may help
offset heating, but given it is still early Sept, do not believe
it will contribute too much. Warming trend shud continue until the
trof passes mid-week.

&&

.AVIATION:  (For the 00z TAFs through 00z Thursday Evening)
Issued at 628 PM CDT Wed Sep 10 2014

The cold front was moving through the St. Louis area accompanied
by a band of showers and thunderstorms, and should be either on
top of or just past KCPS at 00z. In the wake of the front
scattered showers are possible through the evening with cigs
gradually lowering to MVFR. Cigs should fall into the lower MVFR
range overnight and persist through Thursday morning with some
height improvement on Thursday afternoon.

Specifics for KSTL:

The cold front and thunderstorms have moved through the terminal.
Light showers will remain possible through 03z or so with cigs
lowering after that into the MVFR flight category. MVFR cigs
should persist through the day on Thursday.

Glass

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     57  69  54  67 /  70  10   5  10
Quincy          49  65  50  62 /  20  10  10  30
Columbia        54  69  52  65 /  30  10   5  20
Jefferson City  55  69  53  65 /  30  10   5  20
Salem           58  69  54  68 /  80  10   5  10
Farmington      60  70  53  67 /  80  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 10, 3:25 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED SEP 10 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
325 PM CDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE SOUTHERN HALF OF MISSOURI AND
ILLINOIS. SOME OF THESE STORMS MAY BE SEVERE THIS EVENING WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF SEVERE WEATHER AS WELL
AS RAINFALL AMOUNTS OF GREATER THAN 2 INCHES.

GLASS

In the hours before

Local storm report, Sep 10, 5:03 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
09/10/2014  M7.89 INCH       KNOX               MO   CO-OP OBSERVER

&&

GOSSELIN
Special weather statement, Sep 10, 5:04 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT WED SEP 10 2014

MOZ084-085-102245-
IRON MO-MADISON MO-
504 PM CDT WED SEP 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND IRON
COUNTIES UNTIL 545 PM CDT...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SACO...OR 16 MILES SOUTHEAST OF IRONTON...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SACO AROUND 510 PM CDT.
BUCKHORN AROUND 535 PM CDT.
MARQUAND AROUND 545 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
LOW WATER CROSSINGS...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON
A FLOODED ROADWAY.

CVKING
Local storm report, Sep 10, 5:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FLOOD            2 SW HANNIBAL           39.69N  91.41W
09/10/2014                   RALLS              MO   LAW ENFORCEMENT

            HYDESBURG ROAD REPORTED CLOSED DUE TO FLOODING

&&

JP
Special weather statement, Sep 10, 6:07 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT WED SEP 10 2014

ILZ100-101-MOZ063-064-102345-
MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
607 PM CDT WED SEP 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...ST. LOUIS...
NORTHWESTERN ST. CLAIR AND MADISON COUNTIES UNTIL 645 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARPENTER TO
MANCHESTER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORMANDY...
  JENNINGS...
  RIVERVIEW...
  VALLEY PARK...
  NORTHWOODS...
  FRONTENAC...
  DES PERES...
  UNIVERSITY CITY...
  LADUE...
  HILLSDALE...

THIS STORM WILL AFFECT HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN ILLINOIS FROM EXIT 21 TO EXIT 24.
INTERSTATE 44 FROM EXIT 276 TO EXIT 277.
INTERSTATE 55 IN ILLINOIS FROM EXIT 23 TO EXIT 37.
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 14.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Local storm report, Sep 10, 6:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     CAHOKIA                 38.56N  90.18W
09/10/2014  E40 MPH          ST. CLAIR          IL   TRAINED SPOTTER

&&

GOSSELIN
Special weather statement, Sep 10, 6:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT WED SEP 10 2014

ILZ064-069-070-074-079-100>102-MOZ065-075-110030-
BOND IL-CLINTON IL-JEFFERSON MO-MADISON IL-MARION IL-MONROE
IL-RANDOLPH IL-ST. CLAIR IL-STE. GENEVIEVE MO-WASHINGTON IL-
645 PM CDT WED SEP 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STE. GENEVIEVE...
JEFFERSON...CLINTON...SOUTHERN BOND...NORTHWESTERN WASHINGTON...ST.
CLAIR...NORTHWESTERN RANDOLPH...MONROE...WESTERN MARION AND
SOUTHEASTERN MADISON COUNTIES UNTIL 730 PM CDT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POCAHONTAS TO 5
MILES WEST OF HILLSBORO...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGHLAND...
  O'FALLON...
  SWANSEA...
  BELLEVILLE...
  PEVELY...
  MILLSTADT...
  DE SOTO...
  SHILOH...
  LEBANON...
  HERCULANEUM...

THIS STORM WILL AFFECT CARLYLE LAKE RECREATIONAL AREA...GOV.
DUNKLIN'S GRAVE HISTORIC SITE...MASTODON HISTORIC SITE AND SANDY
CREEK COVERED BRIDGE HISTORIC SITE.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN ILLINOIS FROM EXIT 21 TO EXIT 41.
INTERSTATE 55 IN MISSOURI FROM EXIT 154 TO EXIT 191.
INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 61.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 8:23 PM CDTRiver Flood WarningLSXBrown8 days
Sep 10, 5:01 AM CDTFlash Flood WarningLSXAdams6 hr
Sep 10, 5:19 AM CDTSevere Thunderstorm WarningLSXAdams, Pike41 min
Sep 10, 8:59 AM CDTAreal Flood WarningLSXBrown, Pike9 hr
Sep 10, 11:00 AM CDTAreal Flood WarningLSXAdams7 hr
Sep 10, 12:25 PM CDTRiver Flood WarningLSXCalhoun8 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXCalhoun8 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXJersey8 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXPike7 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXPike6 days
Sep 10, 12:25 PM CDTRiver Flood WarningLSXPike8 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.